Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

What causes pain in the chest and sides just under the ribs? - Online Doctor Chats

Date : 20-Apr-2014
User rating for this question
Very Good Posted in: Hypertension and Heart Disease
Answered by

General & Family Physician
Practicing since : 2009
Answered : 983 Questions
User:5 months ago pains in chest and sides just under the ribs. I have had ct scan both endoscopies and cystoscopy. Ultra sound on liver. ECG at er. I was diagnosed with moderate erythematous exudatous gastritis with h. pylori. I have had eradication therapy and six weeks of omeprazole. The pains are still there. I have a cough and burns in my chest. Pains made worse after long walk[5miles] or bending forward. Please advise on causes .
Doctor:Hello
Doctor:The causes are either stomach related or chest wall and heart related
Doctor:You can get these symptoms in Gastritis
Doctor:GERD
Doctor:or angina
Doctor:and also cartilage inflammation
Doctor:These are the most probable causes for cough, burns in the chest and pain
User:if cartilage how to determine cause
Doctor:but a pain that occurs only after walking could be suggestive of a heart related issue
Doctor:an X-Ray of the chest would help in determining if the cartilages are inflammed
Doctor:You need to repeat the ECG
User:pains occurs a lot of the time not just walking I have tried to eliminate things
Doctor:a better option would be to get a nuclear stress test done
Doctor:Okay
Doctor:do the pains occur on any kind of exertion, like climbing the stairs?
User:no not exertion
Doctor:If the nuclear stress test or TMT rules out reduced blood supply to the heart, then you should continue with anti acid medicines like Esmeprazole or pantoprazole combined with domperidone
Doctor:Okay, that is reassuring
Doctor:The most likely cause in my opinion is GERD (Gastroeosophageal reflux disease)
Doctor:It would take quite some time to get good relief
Doctor:and H-Pylori may not be eradicated with one course of eradication therapy
User:how long is quite some time
Doctor:it may require more than one attempt
Doctor:Many people continue to take these medicines for up to a couple of years
User:could lower spine be the problem and mri scan would show anything
Doctor:Lower spine problems would not cause chest pain, burning in the chest and cough
Doctor:If you have lower back arthritis as you have mentioned, it is good to get an MRI done to see how it has progressed over the years
User:I have pains just under both ribs which the pain seems to move around
Doctor:But lower spine problem would not contribute to your present symptoms
Doctor:Okay
Doctor:It is most likely gastritis
User:will the pains subside with ppi,s
Doctor:Yes
Doctor:they will
Doctor:I prescribe a combination usually
Doctor:a PPI and a prokinetic
Doctor:for example: Pantoprazole+Domperidone
Doctor:I would also add an antacid (Alluminium sulphate+magnesium sulphate +semethiocaine)
Doctor:This in my practice gives pretty good relief
User:will the pains disappear and how long I tried omeprazole for six weeks to no avail
Doctor:Yes, the pains will disappear
Doctor:It is best to take the combinations I have suggested
Doctor:Please write them down and ask your GP to prescribe them to you
User:are these all prescription drugs is there anything over the counter
Doctor:I am not aware of the Over the counter brand names
Doctor:Prescription medicines will give you lasting relief unlike over the counter ones
User:is moderate erythemous exudateuos gastritis XXXXXXX with h. pylori
Doctor:You should at least try prescription medicines for a few months
Doctor:No
Doctor:It is not serious
Doctor:Is there anything else I can help you with?
User:can you get private x ray in Manchester UK do you know anywhere
Doctor:I am sorry, I do not know that
User:ok thank you
Doctor:Your are most welcome
Doctor:I hope I was of some help
Doctor:Thank you very much for consulting me here
Question is related to
Diseases and Conditions
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor